Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleThe theory of involutive divisions and an application to Hilbert function computations
Author(s) Joachim Apel
TypeArticle in Journal
AbstractGeneralising the divisibility relation of terms we introduce the lattice of so-called involutive divisions and define the admissibility of such an involutive division for a given set of terms. Based on this theory we present a new approach for building a general theory of involutive bases of polynomial ideals. In particular, we give algorithms for checking the involutive basis property and for completing an arbitrary basis to an involutive one. It turns out that our theory is more constructive and more flexible than the axiomatic approach to general involutive bases due to Gerdt and Blinkov.
Finally, we show that an involutive basis contains more structural information about the ideal of leading terms than a Grobner basis and that it is straightforward to compute the (affine) Hilbert function of an ideal I from an arbitrary involutive basis of al I.
Length23
ISSN0747-7171
CopyrightAcademic Press
File
URL http://dx.doi.org/10.1006/jsco.1997.0194
LanguageEnglish
JournalJournal of Symbolic Computing
Volume25
Number6
Pages683--704
PublisherAcademic Press, Inc.
AddressDuluth, MN, USA
Year1998
MonthJune
Translation No
Refereed No
Organization Universität Leipzig
Webmaster